Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Grand Rapids, MI

April 12, 2014Isabella County, Mecosta County, Montcalm County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 12, 2014, 9:22 PM EDT for Isabella County, Mecosta County, Montcalm County, Michigan. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 9:22 PM EDT (01:22 UTC)
Expired
Apr 12, 2014, 10:00 PM EDT
In force
38 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Isabella County, MI, Mecosta County, MI, Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 69 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:25 PM EDTTSTM WND DMG6 N Weidman, MIPOSSIBLE BARN ROOF BLOWN OFF.
Apr 12, 9:30 PM EDTTSTM WND DMG6 N Edmore, MIA FEW HEALTHY TREES DOWN NEAR THE INTERSECTION OF JERSEYVILLE ROAD AND WYMAN ROAD. ONE TREE IS ON A HOUSE.
Apr 12, 9:35 PM EDTTSTM WND DMGBlanchard, MIWIDESPREAD WIND DAMAGE IN SOUTHWEST ISABELLA COUNTY. MANY UPROOTED/SNAPPED TREES...INCLUDING A LARGE SUGAR MAPLE THAT FELL ON A HOUSE ON WAYMAN ROAD. ALSO IN THE AREA OF WAYMAN AND JERSEYVILLE ROADS...A SHED WAS DESTROYED AND A CAMPER WAS FLIPPED AT LEAST ONCE
Apr 12, 9:48 PM EDTTSTM WND GST 55Mount Pleasant, MIHAIL TO 0.75 INCHES AND HEAVY RAINFALL ACCOMPANIED THE WINDS.
Apr 12, 10:10 PM EDTTSTM WND DMGBarryton, MITREES AND POWER LINES DOWN WITH SOME VEHICLES DAMAGED. PART OF A ROOF IS IN THE ROAD. RELAYED FROM WWTV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 467 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
467 m²/s²
0-3 km storm-relative helicity
816 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WUUS53 KGRR 130122
SVRGRR
MIC073-107-117-130200-
/O.NEW.KGRR.SV.W.0008.140413T0122Z-140413T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 PM EDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISABELLA COUNTY IN CENTRAL MICHIGAN...
  EASTERN MECOSTA COUNTY IN CENTRAL MICHIGAN...
  MONTCALM COUNTY IN CENTRAL MICHIGAN...

* UNTIL 1000 PM EDT

* AT 921 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BARRYTON TO HOWARD CITY...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE
           TORNADO.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HOWARD CITY...        GREENVILLE...         MOUNT PLEASANT...
  EDMORE...             STANTON...            BARRYTON...
  MORLEY...             MECOSTA...            ROSEBUSH...
  WEIDMAN...            FERRIS TWP...         LANGSTON...
  CEDAR LAKE...         VICKERYVILLE...       BUTTERNUT...
  FENWICK...            TURK LAKE...          SIDNEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4346 8484 4312 8484 4312 8514 4320 8532
      4330 8532 4329 8553 4331 8557 4339 8557
      4382 8520 4382 8486 4369 8460 4347 8460
TIME...MOT...LOC 0122Z 272DEG 39KT 4378 8502 4338 8540

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

TJT
2 follow-up statements
051 
WWUS53 KGRR 130139
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
939 PM EDT SAT APR 12 2014

MIC107-130149-
/O.CAN.KGRR.SV.W.0008.000000T0000Z-140413T0200Z/
MECOSTA MI-
939 PM EDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MECOSTA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4346 8484 4312 8484 4312 8514 4320 8532
      4330 8532 4329 8554 4331 8557 4340 8556
      4347 8550 4347 8509 4369 8506 4380 8483
      4369 8460 4347 8460
TIME...MOT...LOC 0139Z 277DEG 45KT 4348 8491

$$

MIC073-117-130200-
/O.CON.KGRR.SV.W.0008.000000T0000Z-140413T0200Z/
ISABELLA MI-MONTCALM MI-
939 PM EDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTCALM AND
ISABELLA COUNTIES UNTIL 1000 PM EDT...

AT 938 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROLLAND
CENTER...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE TORNADO.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  HOWARD CITY...        GREENVILLE...         MOUNT PLEASANT...
  EDMORE...             STANTON...            ROSEBUSH...
  WEIDMAN...            FERRIS TWP...         LANGSTON...
  CEDAR LAKE...         VICKERYVILLE...       BUTTERNUT...
  FENWICK...            TURK LAKE...          SIDNEY...
  CORAL...              AMBLE...              CRYSTAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND
RAPIDS.

&&

LAT...LON 4346 8484 4312 8484 4312 8514 4320 8532
      4330 8532 4329 8554 4331 8557 4340 8556
      4347 8550 4347 8509 4369 8506 4380 8483
      4369 8460 4347 8460
TIME...MOT...LOC 0139Z 277DEG 45KT 4348 8491

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

TJT
359 
WWUS53 KGRR 130159
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
959 PM EDT SAT APR 12 2014

MIC073-117-130208-
/O.EXP.KGRR.SV.W.0008.000000T0000Z-140413T0200Z/
ISABELLA MI-MONTCALM MI-
959 PM EDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR MONTCALM AND ISABELLA COUNTIES
WILL EXPIRE AT 1000 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...SMALL HAIL...WIND GUSTS OVER 50 MPH...AND HEAVY 
RAIN WILL STILL BE POSSIBLE WITH OTHER THUNDERSTORMS IN THE AREA.

LAT...LON 4346 8484 4312 8484 4312 8514 4320 8532
      4330 8532 4329 8554 4331 8557 4340 8556
      4347 8550 4347 8509 4369 8506 4380 8483
      4369 8460 4347 8460
TIME...MOT...LOC 0158Z 277DEG 45KT 4345 8458

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:40 PM EDT, 42 minutes earlier.

Area forecast discussion, Apr 12, 8:40 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 PM EDT SAT APR 12 2014

LATEST UPDATE...
UPDATE

.SYNOPSIS...
ISSUED AT 329 PM EDT SAT APR 12 2014

ROUNDS OF SHOWERS AND STORMS ARE EXPECTED FROM TONIGHT THROUGH
MONDAY MORNING. A FLOOD WATCH IS IN PLACE FOR MUCH OF SOUTHWEST
LOWER MICHIGAN. THE HEAVIEST RAINS ARE EXPECTED TO FALL NORTH OF A
LINE FROM SOUTH HAVEN TO ALMA...BUT ALL AREAS ARE IN LINE TO SEE AS
MUCH AS AN INCH OF RAIN. SOME LOCATIONS ACROSS CENTRAL LOWER
MICHIGAN MAY SEE PRECIPITATION TOTALS EXCEED THREE INCHES BY MONDAY
AFTERNOON. IT WILL CONTINUE TO BE MILD INTO SUNDAY BEFORE COLDER AIR
WORKS INTO THE REGION ON NORTH WINDS FOR MONDAY. HIGHS ON TUESDAY
WILL LIKELY HOLD IN THE 30S WHICH WILL BE A STARK CONTRAST TO THE
70S WE SAW ACROSS SOUTHERN PORTIONS OF THE AREA TODAY.

&&

.UPDATE...
ISSUED AT 840 PM EDT SAT APR 12 2014

NO SIGNIFICANT FCST OR FLOOD WATCH HEADLINE CHANGES ARE NEEDED
THIS EVENING. KGRR/RGNL RADAR TRENDS SHOW ANOTHER BATCH OF STRONG
THUNDERSTORMS OVER OUR NW FCST AREA THAT WILL CONTINUE TO TRACK
EAST ACROSS OUR NORTHERN COUNTIES THROUGH THE MID TO LATE EVENING
HOURS WITH HEAVY RAIN AND POTENTIAL FOR LARGE HAIL WITH STRONGEST
ELEVATED STORMS. THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP ACROSS
SOUTHERN WI AND TRACK EAST TO AFFECT AREAS NEAR TO MAINLY NORTH OF
I-96 OVERNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014

MAIN FOCUS CONTINUES TO BE ON THE HYDRO/FLOODING THREAT THE NEXT
SEVERAL DAYS. MAINTAINED THE FLOOD WATCH AS IS...GIVEN THE MODELS
REMAINING VERY CONSISTENT WITH CENTRAL LOWER MICHIGAN AS THE MAIN
THREAT AREA. FEEL GOOD THOUGH THAT WE HAVE A BUFFER AREA TO THE
SOUTH DOWN TO ALLEGAN...KENT...IONIA AND GRATIOT COUNTIES AS
CONVECTION CAN BE QUITE FICKLE IN TERMS OF PLACEMENT AT TIMES.
BURSTS OF CONVECTION WILL BE TIED TO MID LEVEL SHORTWAVES AND 850MB
LLJ AND MOISTURE TRANSPORT. FIRST PEAK IN THE 850MB LLJ IS UNDERWAY
AT THIS TIME AND WE ARE SEEING CONVECTION EXPANDING ACROSS CENTRAL
LOWER MICHIGAN AT THIS TIME. FEEL WE WILL LIKELY SEE ANOTHER PEAK IN
ACTIVITY LATER TONIGHT INTO SUNDAY MORNING AS IOWA CONVECTION THIS
EVENING ROLLS EAST INTO THE AREA OVERNIGHT. THERE MAY BE A LULL IN
THE ACTIVITY SUNDAY MORNING...BUT THE MOST WIDESPREAD AND HEAVIEST
RAIN WILL LIKELY OCCUR SUNDAY AFTERNOON AND SUNDAY NIGHT AS A STRONG
LLJ MAX WORKS THROUGH THE AREA. ALL MODELS ARE SHOWING A 60+ KNOT
LLJ SLIDING THROUGH THE AREA. WE WILL NEED TO KEEP AN EYE ON WIND
GUST POTENTIAL GIVEN THESE WINDS ALOFT...BUT STILL THINKING HEAVY
RAINS WILL BE THE MAIN THREAT AFTER WE GET BY HAIL POTENTIAL THIS
EVENING. COULD SEE SOME HAIL OUT OF THE ACTIVITY THIS EVENING AS
CELLS ARE INTERACTING WITH THE WARM FRONT AND ACQUIRING BETTER
ORGANIZATION.

RAIN WILL GRADUALLY BEGIN TO CHANGE OVER TO SOME WET SNOW ON MONDAY
AS COLDER AIR FILTERS IN BEHIND THE SOUTHEAST MOVING FRONTAL
BOUNDARY. WE COULD SEE SOME SLUSHLY LIGHT ACCUMULATIONS ON
MONDAY...BUT NOT THINKING MORE THAN AN INCH OR SO AT THIS POINT.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014

LOW PRESSURE WILL BE PULLING AWAY AND COLDER AIR POURING INTO THE
CWA MONDAY NIGHT. BASED ON FORECAST SOUNDINGS...STARTED OFF PCPN AS
SNOW. AS PCPN HANGS ON LONGEST OVER THE SE CWA...WE COULD SEE AROUND
AN INCH ACCUMULATION MONDAY NIGHT.

H8 TEMPS FALL TO -14C EARLY TUESDAY SUGGESTING ENOUGH INSTABILITY
POSSIBLE FOR LAKE EFFECT SNOW. HOWEVER...THE DGZ IS NARROW AND
LOWERING RAPIDLY DURING THIS TIME FRAME AS MOISTURE CONTINUES TO
DIMINISH. I THINK ANY ACCUMS WILL BE UNDER AN INCH. CERTAINLY TEMPS
WILL BE COLD WITH HIGHS ONLY IN THE 30S.

THIS TIME OF YEAR COLD INTRUSIONS DON/T LAST LONG AND THIS WILL BE
NO DIFFERENT. LOW PRESSURE IN THE NORTHERN PLAINS WILL QUICKLY PUSH
WARMER AIR NORTHWARD. HIGHS IN THE 40S WEDNESDAY AND 50S THURSDAY
ARE EXPECTED. AS THAT LOW MOVES EASTWARD...CHANCES FOR RAIN WILL
INCREASE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 737 PM EDT SAT APR 12 2014

THUNDERSTORMS WILL PERSIST FOR MUCH OF THE NIGHT THROUGH SOUTHWEST
LOWER MI. AVIATION IMPACTS ARE EXPECTED...ESPECIALLY KMKG TO KGRR
AND KLAN...ALTHOUGH THE STORMS COULD END UP JUST NORTH OF THESE
LOCATIONS. WINDS WILL CONTINUE TO BE ERRATIC...BUT AN OVERALL
TREND TOWARD SOUTHEAST TO SOUTH FLOW IS EXPECTED TONIGHT. AS MORE
MOISTURE ARRIVES...CEILINGS WILL LOWER...AND IFR COULD ARRIVE BY
DAYBREAK. WE COULD SEE A BREAK IN THE STORMS LATE TONIGHT INTO SUN
AM...BUT A RESURGENCE IN THE CONVECTION IS EXPECTED SUNDAY
AFTERNOON WITH CONTINUED IMPACTS.

&&

.HYDROLOGY...
ISSUED AT 329 PM EDT SAT APR 12 2014

THINKING HAS NOT CHANGED MUCH IN THE LAST 24 HOURS. STILL LOOKING AT
THE POTENTIAL FOR WIDESPREAD HEAVY RAINS. THE MODELS HAVE NOT BACKED
OFF AT ALL...WITH THE NAM...GFS AND ECMWF ALL SHOWING TOTALS RANGING
FROM AROUND AN INCH IN THE FAR SOUTHEAST TO THREE OR EVEN MORE
ACROSS CENTRAL LOWER MICHIGAN. ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MIDDAY MONDAY.

PRECIPITABLE WATER VALUES STILL LOOK TO PEAK TOMORROW NEAR THE 100TH
PERCENTILE AT 1.3 TO 1.4 INCHES. RIVERS BEING UP ALONG WITH
SATURATED SOILS FROM THE SNOW MELT SHOULD RESULT IN SIGNIFICANT
RIVER RISES. THE FIRST ROUND OF RIVER WARNINGS AND ADVISORIES WENT
OUT TODAY WITH MORE LIKELY COMING IN THE NEXT FEW DAYS. CONVECTION
IS ALWAYS A WILD CARD...BUT THE CONSISTENCY IN THE SWATH OF HEAVY
PRECIPITATION LEADS TO FAIRLY HIGH CONFIDENCE IN THIS EVENT. WE DID
INCLUDE 48 HOURS OF PRECIP INTO THE HYDROLOGIC MODELS TODAY WHICH IS
WHAT IS DRIVING THE INITIAL WAVE OF WARNINGS AND ADVISORIES. THE
WARM FRONT THAT HAS LIFTED INTO THE AREA TODAY WILL BECOME SOMEWHAT
STATIONARY FOR THE NEXT 24 TO 36 HOURS AND BE A FOCUS FOR REPEATED
ROUNDS OF PRECIPITATION. IT LOOKS LIKE THE HEAVIEST RAINS WILL
LIKELY COME SUNDAY AFTERNOON INTO SUNDAY NIGHT. THAT SAID WOULD NOT
BE SURPRISED TO SEE A HEAVY BATCH OF SHOWERS AND STORMS MOVE INTO
THE AREA LATER TONIGHT AFTER FIRING IN IOWA THIS EVENING.

THE RAIN WILL CHANGE OVER TO SOME SNOW ON MONDAY INTO MONDAY NIGHT
BEFORE THE PRECIP ENDS ON TUESDAY. RIVER RISES AND FLOODING THOUGH
WILL CONTINUE WELL INTO NEXT WEEK AS THE WATER WORKS DOWN THE RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH MONDAY MORNING FOR MIZ037>040-043>046-
     050>052-056>058-064.

LM...NONE.
&&

UPDATE...LAURENS
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...MJS
HYDROLOGY...DUKE
Hazardous weather outlook, Apr 12, 5:52 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT SAT APR 12 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
130800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
552 PM EDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ONGOING THIS EVENING WILL HAVE THE THREAT TO BECOME
SEVERE WITH STRONG DAMAGING WINDS OVER 60 MPH AND LARGE HAIL OVER AN
INCH IN DIAMETER. THERE IS A CHANCE AN ISOLATED TORNADO COULD SPIN
UP ALSO. THE BEST CHANCE OF STORMS WILL BE ESPECIALLY NORTH OF A
LINE FROM HOLLAND TO LANSING.

ADDITIONAL STORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT TONIGHT.
THE PRIMARY THREAT OVERNIGHT WILL BE LOCALLY HEAVY RAINFALL LEADING
TO URBAN AND SMALL STREAM FLOODING. AN ISOLATED WIND GUST TO 60 MPH
OR ISOLATED LARGE HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY
MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS
POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING.

THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME
RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY
THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS.

A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE
TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH
TEMPERATURES IN THE MID 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE.

MEADE NJJ

In the hours before

Special weather statement, Apr 12, 8:29 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
829 PM EDT SAT APR 12 2014

MIZ037>040-043>046-050>052-056>059-130600-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE...
HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
829 PM EDT SAT APR 12 2014

...STRONG THUNDERSTORMS WITH HEAVY RAIN TO CONTINUE OVERNIGHT...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS
THE AREA AT 45 MPH. THREE QUARTER INCH DIAMETER HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...OCCASIONAL HEAVY DOWNPOURS...AND WIND GUSTS
OVER 40 MPH ARE POSSIBLE WITH THESE STORMS.

DUE TO MULTIPLE ROUNDS OF HEAVY RAINFALL...MINOR FLOODING IS
EXPECTED ALONG SMALL STREAMS AND LOW WATER CROSSINGS. LISTEN TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON
THIS SITUATION. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

TJT
Local storm report, Apr 12, 8:46 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
846 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     OAKFIELD TWP            43.17N 85.38W
04/12/2014  U0 MPH           KENT               MI   FIRE DEPT/RESCUE

            MEMBER OF OAKFIELD TOWNSHIP FIRE DEPT CALLED TO REPORT
            THAT SEVERAL TREES WERE DOWN...POWER LINES AND POLES
            DOWN. AN ESTIMATED 12 MILE SWATH OF EXTENSIVE DAMAGE
            EXISTS IN AND AROUND OAKFIELD TOWNSHIP.

&&

JMAPLES
Local storm report, Apr 12, 8:47 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
847 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             4 W HESPERIA            43.57N 86.12W
04/12/2014  E1.00 INCH       OCEANA             MI   EMERGENCY MNGR

&&

NJJ
Local storm report, Apr 12, 8:51 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
851 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             2 SW SHELBY             43.59N 86.39W
04/12/2014  M0.75 INCH       OCEANA             MI   TRAINED SPOTTER

            HAIL WAS COMING DOWN HEAVILY AT THE TIME OF REPORT.
            SPOTTER MESURED 36 MPH WIND GUST.

&&

JMAPLES
Local storm report, Apr 12, 9:03 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
903 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             4 SE STONY LAKE         43.51N 86.45W
04/12/2014  E0.50 INCH       OCEANA             MI   PUBLIC

&&

NJJ
Local storm report, Apr 12, 9:17 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
917 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND GST     BIG RAPIDS              43.70N 85.48W
04/12/2014  M56 MPH          MECOSTA            MI   PUBLIC

            MEASURED ON THE CAMPUS OF FERRIS STATE UNIVERSITY.

&&

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:41 PM EDTSevere Thunderstorm WarningGRRMuskegon, Newaygo, Oceana49 min
Apr 12, 8:49 PM EDTSpecial Marine WarningGRR41 min
Apr 12, 8:56 PM EDTAreal Flood WarningGRRNewaygo, Oceana7 days
Apr 12, 9:43 PM EDTAreal Flood WarningGRRMuskegon5 days
Apr 12, 9:44 PM EDTSpecial Marine WarningGRR2 hr
Apr 12, 9:51 PM EDTSevere Thunderstorm WarningGRRGratiot39 min
Apr 12, 10:05 PM EDTAreal Flood WarningGRRGratiot, Isabella, Mecosta, Montcalm6 days
Apr 12, 10:19 PM EDTRiver Flood WarningGRRKalamazoo7 days
Apr 12, 10:56 PM EDTRiver Flood AdvisoryGRRKent6 days
Apr 12, 10:56 PM EDTRiver Flood AdvisoryGRRKent6 days
Apr 12, 10:56 PM EDTRiver Flood AdvisoryGRRBarry6 days
Apr 12, 10:56 PM EDTRiver Flood AdvisoryGRRGratiot4 days
Apr 13, 12:10 AM EDTSpecial Marine WarningGRR3 hr
Apr 13, 12:59 AM EDTSpecial Weather StatementGRRNewaygo, Oceana61 min
Apr 13, 4:54 AM EDTSpecial Marine WarningGRR2 hr
Apr 13, 5:16 AM EDTSpecial Weather StatementGRRMuskegon, Newaygo, Oceana59 min
Apr 13, 5:38 AM EDTSpecial Weather StatementGRRAllegan, Ottawa67 min
Apr 13, 6:44 AM EDTSpecial Weather StatementGRRGratiot, Isabella, Montcalm61 min
Apr 13, 12:19 PM EDTRiver Flood WarningGRRKent7 days
Apr 13, 1:19 PM EDTAreal Flood WarningGRRClare, Lake, Mason, Osceola36 hr
Apr 13, 6:28 PM EDTSpecial Weather StatementGRRClinton62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.